News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Retinol overdose


 louise nevelson - Sun Oct 25, 2009 9:40 pm

Three nights ago I used a topical Retinol (Skinceuticals Retinol 1.0) and since I had no stinging or reaction, I used it again the following night. Yesterday I woke up with a burning, peeling face that hurts to touch. It is very tight feeling and also has some red blotches. I know this is from using too much of this Retinol and it has the result of a chemical peel. What products can I use to alleviate this pain and help heal my skin? Also, when is it safe for me to go back in the sun? Thank you.
 Dr.M.jagesh kamath - Sat Oct 31, 2009 12:48 pm

User avatar Hello,Tretinoin is comedolytic and is a vitaminA acid.When used sometimes it leads to opening of the microcomedones and spilling of the toxic material leading to what looks like apparently worsening of the condition.This is the beneficial part but then true irritation occurs if the pecentage used is high for your skin.Best now for you to dicontinue medication and apply soothening agents like lactocalamine which would be prescribed by your doctor.He may ask you to apply sunscreens in the mornings.The possiblity of using lesser concentration after the inflammation settles is a possiblity.Do not use concommitently other antiacne preperations and use mild cleasing soaps.Best to avoid cosmetics or aftershave lotions,cleansers etc now.Withdrawl of medication reverses the adverse effects and may be considered too.Do consult your dermatologist for further instructions.Cheers.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here